MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GRAND SLAM; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GRAND SLAM; PTCA GUIDE WIRE
Model Number N/A
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (b)(4).The guide wire was returned for evaluation.Both core wire and coil wire of the returned guide wire were found fractured at approximately 13mm distal to the proximal solder designed to sit at 37mm from the wire tip.Microscopic observation of the fracture site found the fracture surface of the core wire resembled that of the coil wire.Both fracture surfaces were uneven.Observation of the core fracture surface by scanning electronic microscope inferred that the fracture was attributed to bending and tensile stress; cracks made by the applied bending stress propagated inward and the core wire eventually separated by the applied tensile stress.For approximately 45-105mm proximal to the proximal solder, ptfe coating of the wire shaft were circumferentially and intermittently peeled off with longitudinal scratches that were partly observed near the peeled spots.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received for this lot.Based on the obtained information and investigation outcome, it was presumed that repeated bending stress generated with wire manipulation was accumulated on the guide wire.When the stress exceeded the product's design limit, it caused both core and coil wires to be cracked and eventually separated by tensile stress generated with wire removal.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] never push, auger, withdraw, or torque a guidewire that meets the resistance.Torquing or pushing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any bucking of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; [warning] do not push the guide wire more than necessary to advance the tip through the narrowed part of the vessel.(for example, do not push the guide wire when the distal tip of the guide wire is bent by the force of manipulation.) after crossing the targeted area, do not roughly twist, push or pull the guide wire.If the guide wire is moved excessively, it may be damaged or break apart, which may injure the blood vessel or leave fragments inside the vessel; and, [malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mildly tortuous and non-calcified lesion in the left anterior descending artery.An asahi guide wire was retracted after an unspecified stent was deployed.Although there was no resistance during advancement or removal, the radiopaque portion of the guide wire became detached.It is unknown why the guide wire detached.The detached portion of the guide wire was located outside the unspecified stent.A 190 cm non-asahi guide wire was advanced to retrieve the separated asahi guide wire.The physician intentionally caused the non-asahi guide wire to become entangled with the detached asahi guide wire.Both guide wires were pulled back together through the previously deployed unspecified stent; however, the guide wires became stuck inside the unspecified stent.The distal portion of the non-asahi guide wire became detached.A second unspecified stent was deployed to crush both detached guide wires against the vessel.The procedure ended at this point.The patient is stable.No damage to the previously deployed stent.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI GRAND SLAM
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key8751545
Report Number3003775027-2019-00107
Device Sequence Number2359821
Product Code DQX
UDI-Device Identifier04547327055833
UDI-Public(01)04547327055833(17)210531(10)180615A111
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue NumberAG141002
Device Lot Number180615A111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 06/15/2019
Supplement Date Received by Manufacturer06/15/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;